Birth control side effects

Birth control side effects

froggygal91 froggygal91
What kind of side affects did you have when you started taking birthconrol?
01/25/2013
  • Buy 3 Items for $70
  • Buy 3 Items for $50
  • Buy 3 Items for $30
  • Buy 3 Items for $20
  • Save 20% on Luxury Toys
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
Miss Jenn Miss Jenn
Quote:
Originally posted by froggygal91
What kind of side affects did you have when you started taking birthconrol?
With the Depo shot, none. I had no period. Thats the only side effect.
Right now I am on the Mini Pill, and so far no side effects yet (only been on it a week or two).
01/26/2013
*Camoprincess* *Camoprincess*
I have only ever been on the pill an each brand was different some I got off the wall cravings others I got sick as hell throwing up and all that. I however can't take any birth control pills since they mess with my blod pressure too much. I won't go on depo and they aren't inserting anything into my body.
01/26/2013
Martiniman Martiniman
My wife was on the pill and it caused her to gain weight.
01/26/2013
K101 K101
Quote:
Originally posted by froggygal91
What kind of side affects did you have when you started taking birthconrol?
The pill? None that I noticed. I've been taking Depo Provera though for 8 years and do have side effects, but they're kind of in my favor. I'm on Depo Provera because of having endometriosis (which mean debilitating menstrual cycles, but before having surgery, I was severely ill for several years). Since the endometrial tissue & some deeper lesions were not removed during my surgery, I was put on Depo Provera (which is also used as a contraceptive injection) to slow the growth of the lesions, and also to help with the extreme menstural symptoms. Now, while I take Depo Provera & do pretty strict natural remedies to help with all the problems associated with endometriosis, I still have pretty rough periods, but the intensity of all the symptoms are lessened and I hardly have the periods. My periods used to mean literally sitting on the toilet for most of the first two days as a box of tampons did very little to absorb my un-Godly menstrual flow. So starting at 13, I was never out of the house during my first 2-3 period days. I've resorted to crazy things to keep me from being stuck on a toilet all day!

So my side effects are: almost entire decrease in menstural flow (I have very tiny spotting every 2-3 months) and decrease in menstrual symptoms (extreme irritability and other emotions, unbearable pain and the other aches and pains that come along, only endometriosis tends to make them a lot more severe. I still have the migraines though. Nothing has put a stop to them suckers.

It's been so many years since I've not taken Depo that those are about the only side effects I can really say I notice. They are big for me though and really life-changing, but I have desperatly wanted another option. I will not have a hysterectomy, although I did come VERY close to doing it! My OB/GYN said I could go ahead and try that route and I said I'd wait and try the meds I was given. I was sure I'd get the hysterectomy though, but thank God I learned more about the damages it does before I did it. In my case, I've taken aloe vera and other natural remedies that have given me an actual life back, so I'm not at that desperate point in my life anymore where it's either get a hysterectomy and be out of pain or avoid it and be in constant pain. Thank God I'm not that bad off anymore because I DO NOT want to go through that and I honestly do not think my very small organs could handle such a drastic surgery.

So, that's where I'm at. I've been extremely careful to take extra calcium supplements and stuff to help with my bones since Depo is so horrible for your bones, but I'm still really wanting an alternative that will keep me from being in that period pain while still being able to keep all of my body parts. There isn't another solution at the moment though.
01/26/2013
doowop doowop
With the 6 month Depo I didn't have my period for over a year and I gained 30 pounds. This was about 8 years ago and I've struggled to lose the weight since. I feel like it threw off my hormones and they haven't regulated since.

After that I tried other hormonal birth control pills; Yazmin, Ortho Lo, regular Ortho, and a few others. With everything besides Yazmin I experienced severe mood swings, headaches, fatigue. With Yazmin I didn't experience any of these but my Doctor took me off of it, citing a higher risk of blood clots. I'm not sure if that risk was specifically unique to my medical history or not.

About 3 years after the Depo and trying other hormonal oral BC's, I started developing cysts in my breasts and a severe migraine issue. With the cysts, they were solid (apparently fluid filled ones are expected to dissolve on their own), so I need a few surgeries to remove them. I'm not sure if the migraines were related to the BC, but I do believe they're triggered by hormone changes since they occur during my ovulation and also a week before my period.

I haven't been on BC since I was 20 (I'm 25 now), and my periods JUST finally became regular again maybe 2 years ago. I haven't had any new cysts since the year I stopped taking BC, and I've finally gotten my migraines under control as of a few months ago. Granted, I haven't had a Doctor tell me for certain that the birth control caused these problems, I still do think there could be a connection.

If I had to try birth control again, I think I would go for a copper IUD. But the risks kind of scare me.

Kendra, I am so sorry for what you've been going through. That sounds like a nightmare.
01/26/2013
Total posts: 6
Unique posters: 6